question-icon

What causes stomach pain and nausea relieved by Tums?

default
Posted on Mon, 16 May 2016
Question: Hi.. I am a 76 year old female who is in fairly good health.. I do have Moderate COPD, stable mild kidney disease, thyroid issue, controlled high blood pressure, and my doc is following a small aortic aneurism. All of these problems are under control and are closely monitored by my PCP. For medication I take: Spiriva (1x/day), nifedipine (60 mgs/day), Losartan (50 mgs/day ), simvastatin (10 mgs/day) and Celexa (30 mgs/day). I am probably 10 pounds overweight but am trying to lose it. My problem: this past Thursday night, after a very high fat, heavy meal, I experienced a very severe belly ache which lasted about 2 hours. Tums relieved it somewhat but it was very painful.. The next day, I felt washed out and slightly nauseated so ate very little except crackers and tea. The pain for the most part was gone and has not returned. Saturday and today have been more of the same ... Feel lousy and only slightly hungry... I'm worried that I might have a gall bladder issue or possibly pancreatitis. What do you think?
doctor
Answered by Dr. Ivo Ditah (26 minutes later)
Brief Answer:
For now, insufficient supporting information about that. Let's monitor only

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this pain that you experienced. If Tums relieved it, then it was more related to the stomach than the pancreas or gallbladder. Though this pain coming on after a heavy fatty meals raises the worry about a possible pancreatitis, this is largely insufficient as lone argument to support this. If it were pancreatitis, it will happen again and again and that is same for gallbladder. That's why monitoring now is all that is necessary. More information gathered from this will help with making this difference. For now, it sounds more like acid related pain and that's all. Be calm and relaxed and do not get too worried about it.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (9 minutes later)
Thank you so much for your answer. - it was very helpful. Is it ok that it's taking some time for me to feel like my old self?
doctor
Answered by Dr. Ivo Ditah (18 minutes later)
Brief Answer:
That's totally okay!

Detailed Answer:
Hi,

rarely do we bounce back to 100% immediately after experiencing something we dread. I know so much has been going through your mind. We are discussion, you will regain your calm and things will soon return to normal.

Keep me updated with your progress. I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3987 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stomach pain and nausea relieved by Tums?

Brief Answer: For now, insufficient supporting information about that. Let's monitor only Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this pain that you experienced. If Tums relieved it, then it was more related to the stomach than the pancreas or gallbladder. Though this pain coming on after a heavy fatty meals raises the worry about a possible pancreatitis, this is largely insufficient as lone argument to support this. If it were pancreatitis, it will happen again and again and that is same for gallbladder. That's why monitoring now is all that is necessary. More information gathered from this will help with making this difference. For now, it sounds more like acid related pain and that's all. Be calm and relaxed and do not get too worried about it. I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.